Skip to content

Jul 09 2013

Deadly Pet Med Mix Ups

The dangers of online pet pharmacies.

I have previously written about the dangers of using online or human retail pharmacies for our pets.

I cannot stress this enough

It is imperative that you verify the prescription your veterinarian gives you with the prescription you get from an online pharmacy or retail pharmacy.

Click for the FDA’s consumer report regarding the dangers in medication errors for pets.

Click for an ABC News release last week about the dangers of prescription mix-ups. 

NAME: Verify the name of the medication your veterinarian prescribed: A lot of medications have very similar names but may be harmful if the wrong one is given.

SUBSTITUTIONS: Do not allow a human pharmacist to substitute a prescription without first speaking to your veterinarian.

DOSAGE: Verify the dosage your veterinarian prescribed.  Such as 1.5 mgs or 15 mgs.  Our pets metabolize drugs differently from us and giving a human dosage can be fatal.

MEASUREMENT:  Verify the dosing quantity and type of measurement of the prescription you are given:  Are you suppose to be giving 1.5 mls or 15 mls?  Also, your veterinarian may prescribe millimeters and your pharmacist may instruct you in teaspoons.

I may be beating a dead horse with this reminder, but it won’t be from a medication mix-up!

NeartownVet | houston, internet pharmacy, pet health, Veterinary

One response to “Deadly Pet Med Mix Ups”

  1. Marlene Caldwell says:

    Thanks Dana, great advice for both pets and people.

Leave a Reply

Your email address will not be published. Required fields are marked *